Alert archive / Florida / High Surf Advisories in 2008

High Surf Advisory 2, NWS Miami, FL

September 24, 2008Palm Beach County, Florida

NWS Miami, FL issued this high surf advisory at Sep 24, 2008, 3:59 AM EDT for Palm Beach County, Florida. It took effect at Sep 24, 2008, 5:00 AM EDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2008, 3:59 AM EDT (07:59 UTC)
In effect from
Sep 24, 2008, 5:00 AM EDT
Expired
Sep 26, 2008, 8:00 AM EDT
In force
51 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1121 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMFL 240759
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
359 AM EDT WED SEP 24 2008

...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES...

INCREASING NORTHEAST WINDS AND A RISING NORTHEAST SWELL WILL
COMBINE TO CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM
BEACH COUNTY TODAY. 

FLZ168-241600-
/O.NEW.KMFL.SU.Y.0002.080924T0900Z-080926T1200Z/
COASTAL PALM BEACH-
359 AM EDT WED SEP 24 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

NORTHEAST WINDS...UP TO 15 TO 20 KNOTS...COMBINED WITH A NORTHEAST
SWELL OF 4 TO 6 FEET...WHICH WILL INCREASE UPWARDS TO 8 FEET
TONIGHT AND THURSDAY...WILL COMBINE TO CREATE HAZARDOUS SURF
CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY TODAY. 

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
7 follow-up statements
000 
WHUS42 KMFL 241251 AAA
CFWMFL

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
851 AM EDT WED SEP 24 2008

...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES...

INCREASING NORTHEAST WINDS ALONG WITH AN INCREASING NORTHEAST
SWELL WILL COMBINE TO CREATE HAZARDOUS SURF CONDITIONS AT THE
BEACHES OF PALM BEACH COUNTY TODAY.

FLZ168-242100-
/O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/
COASTAL PALM BEACH-
851 AM EDT WED SEP 24 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

NORTHEAST WINDS OF 15 TO 20 KNOTS...COMBINED WITH A NORTHEAST
SWELL WHICH WILL BUILD UP TO 8 FEET TONIGHT AND THURSDAY...WILL
CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH
COUNTY TODAY AND CONTINUING THROUGH FRIDAY MORNING.

BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE EXPECTED...ESPECIALLY
TONIGHT THROUGH THURSDAY. WAVES WILL BE HIGHEST ALONG THE
NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH
SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF
SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE
AREAS ALONG THE NORTHERN PALM BEACH COUNTY COAST. 

MINOR COASTAL FLOODING IS POSSIBLE AS WELL...MAINLY DURING HIGH TIDE
AT AROUND 5 AM THURSDAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS42 KMFL 241857
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT WED SEP 24 2008

...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES...

INCREASING NORTHEAST WINDS ALONG WITH AN INCREASING NORTHEAST
SWELL WILL COMBINE TO CREATE HAZARDOUS SURF CONDITIONS AT THE
BEACHES OF PALM BEACH COUNTY THROUGH EARLY FRIDAY MORNING.

FLZ168-250900-
/O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/
COASTAL PALM BEACH-
257 PM EDT WED SEP 24 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

NORTHEAST WINDS OF 15 TO 20 KNOTS...COMBINED WITH A NORTHEAST
SWELL WHICH WILL BUILD UP TO 8 FEET TONIGHT THROUGH THURSDAY...WILL
CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM BEACH
COUNTY THROUGH FRIDAY MORNING.

BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE EXPECTED...ESPECIALLY
LATE TONIGHT THROUGH THURSDAY. WAVES WILL BE HIGHEST ALONG THE
NORTHERN PALM BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH
SHORES. THE POUNDING SURF WILL RESULT IN THE POSSIBILITY OF
SIGNIFICANT BEACH EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE
AREAS ALONG THE NORTHERN PALM BEACH COUNTY COAST.

MINOR COASTAL FLOODING IS POSSIBLE AS WELL...MAINLY DURING HIGH
TIDE AT AROUND 5 AM THURSDAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

DG
000 
WHUS42 KMFL 250206
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1006 PM EDT WED SEP 24 2008

...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES...

NORTHEAST WINDS ALONG WITH AN INCREASING NORTHEAST SWELL WILL
COMBINE TO CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF PALM
BEACH COUNTY THROUGH EARLY FRIDAY MORNING.

FLZ168-251200-
/O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/
COASTAL PALM BEACH-
1006 PM EDT WED SEP 24 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

NORTHEAST WINDS COMBINED WITH A LONG PERIOD NORTH TO NORTHEAST
SWELL WHICH WILL BUILD TO ABOUT 6 FEET OR HIGHER THROUGH
THURSDAY...WILL CREATE HAZARDOUS SURF CONDITIONS AT THE BEACHES OF
PALM BEACH COUNTY THROUGH FRIDAY MORNING.

BREAKING WAVE HEIGHTS OF AROUND 10 FEET OR HIGHER ARE LIKELY...ESPECIALLY
THROUGH THURSDAY. THE SURF WILL BE WORST ALONG THE NORTHERN PALM
BEACH COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE
POUNDING SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH
EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE
NORTHERN PALM BEACH COUNTY COAST WITH DANGEROUS RIP CURRENTS.

MINOR COASTAL FLOODING IS POSSIBLE AS WELL...MAINLY DURING HIGH
TIDE AT AROUND 6 AM AND 6 PM THURSDAY PARTICULARLY IN AREAS WHERE
THE ROAD IS CLOSE TO THE WATER.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER, HIGH RISK
OF RIP CURRENTS, LOCALIZED BEACH EROSION, AND POSSIBLE MINOR
COASTAL FLOODING.

$$

FLZ172-173-251200-
/O.NEW.KMFL.CF.S.0004.080925T0206Z-080926T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
1006 PM EDT WED SEP 24 2008

...MINOR BEACH EROSION AND HIGH RISK OF RIP CURRENTS LIKELY
THROUGH NEXT DAY OR SO...

NORTHEAST WINDS COMBINED WITH A LONG PERIOD NORTH TO NORTHEAST
SWELL WHICH COULD BUILD TO ABOUT 4 TO 5 FEET THROUGH
THURSDAY...WILL CREATE SURF CONDITIONS AT THE BEACHES OF BROWARD
AND MIAMI DADE COUNTIES CAPABLE OF PRODUCING A HIGH RISK OF RIP
CURRENTS...MINOR BEACH EROSION...AND POSSIBLY MINOR COASTAL
FLOODING IN AREAS WHERE THE ROADS ARE CLOSE TO THE WATER.
CONDITIONS ARE MORE LIKELY IN BROWARD THAN MIAMI DADE COUNTY.

THE BEST CHANCE OF MINOR COASTAL FLOODING OCCURRING WOULD BE AROUND 
HIGH TIDE WHICH IS EXPECTED AROUND 6 AM THURSDAY MORNING AND AGAIN 
AROUND 6 PM IN THE EVENING. 

$$

PS
000 
WHUS42 KMFL 251156
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
756 AM EDT THU SEP 25 2008

...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES...

A CONTINUING NORTHEAST SWELL WILL CREATE HAZARDOUS SURF
CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY
FRIDAY MORNING.

FLZ168-260000-
/O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/
COASTAL PALM BEACH-
756 AM EDT THU SEP 25 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE POSSIBLE TODAY AND
TONIGHT AS LARGE SWELLS CONTINUE TO MIGRATE DOWN THE SOUTHEAST COAST. THE
SURF WILL BE HIGHEST ALONG THE NORTHERN PALM BEACH COUNTY
COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL
RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH
EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE
NORTHERN PALM BEACH COUNTY COAST ALONG WITH DANGEROUS RIP
CURRENTS.

MINOR COASTAL FLOODING IS POSSIBLE AS WELL...MAINLY DURING HIGH
TIDE AROUND 6 PM TODAY PARTICULARLY IN AREAS WHERE THE ROAD IS
CLOSE TO THE WATER.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED AT THE
ATLANTIC BEACHES TODAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER...
HIGH RISK OF RIP CURRENTS... LOCALIZED BEACH EROSION... AND
POSSIBLE MINOR COASTAL FLOODING.

$$

FLZ172-173-260000-
/O.CON.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
756 AM EDT THU SEP 25 2008

...MINOR BEACH EROSION POSSIBLE WITH HIGH RISK OF RIP CURRENTS
THROUGH TONIGHT...

A LONG PERIOD NORTH TO NORTHEAST SWELL MAY BUILD TO ABOUT 4 TO 5
FEET TODAY. THIS WILL CREATE SURF CONDITIONS AT THE BEACHES OF
BROWARD AND MIAMI DADE COUNTIES CAPABLE OF PRODUCING A HIGH RISK
OF RIP CURRENTS AND MINOR BEACH EROSION. THESE CONDITIONS ARE MORE
LIKELY IN BROWARD THAN MIAMI DADE COUNTY.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED TODAY.

$$
000 
WHUS42 KMFL 251236 AAA
CFWMFL

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
836 AM EDT THU SEP 25 2008

...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES...

A CONTINUING NORTHEAST SWELL WILL CREATE HAZARDOUS SURF
CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY
FRIDAY MORNING.

FLZ168-260000-
/O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/
COASTAL PALM BEACH-
836 AM EDT THU SEP 25 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE POSSIBLE TODAY AND
TONIGHT AS LARGE SWELLS CONTINUE TO MIGRATE DOWN THE SOUTHEAST
COAST. THE SURF WILL BE HIGHEST ALONG THE NORTHERN PALM BEACH
COUNTY COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING
SURF WILL RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH
EROSION...ESPECIALLY IN THE MORE SUSCEPTIBLE AREAS ALONG THE
PALM BEACH COUNTY COAST ALONG WITH DANGEROUS RIP CURRENTS.

MINOR COASTAL FLOODING IS POSSIBLE AS WELL...ESPECIALLY DURING
HIGH TIDE AROUND 6 PM TODAY PARTICULARLY IN AREAS WHERE THE ROAD
IS CLOSE TO THE WATER.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED AT THE
ATLANTIC BEACHES TODAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER...
HIGH RISK OF RIP CURRENTS... LOCALIZED BEACH EROSION... AND
POSSIBLE MINOR COASTAL FLOODING.

$$

FLZ172-173-260000-
/O.CON.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
836 AM EDT THU SEP 25 2008

...MINOR BEACH EROSION AND COASTAL FLOODING POSSIBLE WITH HIGH RISK OF RIP
CURRENTS THROUGH TONIGHT...

A LONG PERIOD NORTH TO NORTHEAST SWELL MAY BUILD TO ABOUT 4 TO
5 FEET TODAY. THIS WILL CREATE SURF CONDITIONS AT THE BEACHES OF
BROWARD AND MIAMI-DADE COUNTIES CAPABLE OF PRODUCING A HIGH RISK
OF RIP CURRENTS AND MINOR BEACH EROSION. SOME MINOR COASTAL
FLOODING IS ALSO LIKELY IN NORMALLY VULNERABLE LOCATIONS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED TODAY.

$$
000 
WHUS42 KMFL 252349 AAA
CFWMFL

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
749 PM EDT THU SEP 25 2008

...HIGH SURF ADVISORY FOR PALM BEACH COUNTY BEACHES...

A CONTINUING NORTHEAST SWELL WILL CREATE HAZARDOUS SURF
CONDITIONS AT THE BEACHES OF PALM BEACH COUNTY THROUGH EARLY
FRIDAY MORNING.

FLZ168-261200-
/O.CON.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/
COASTAL PALM BEACH-
749 PM EDT THU SEP 25 2008

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. 

BREAKING WAVE HEIGHTS OF AROUND 10 FEET ARE POSSIBLE TONIGHT AS
LARGE SWELLS CONTINUE TO MIGRATE DOWN THE SOUTHEAST COAST. THE
SURF WILL BE HIGHEST ALONG THE NORTHERN PALM BEACH COUNTY
COAST...FROM JUPITER TO PALM BEACH SHORES. THE POUNDING SURF WILL
RESULT IN THE POSSIBILITY OF SIGNIFICANT BEACH EROSION...ESPECIALLY
IN THE MORE SUSCEPTIBLE AREAS ALONG THE PALM BEACH COUNTY COAST
ALONG WITH DANGEROUS RIP CURRENTS.

MINOR COASTAL FLOODING IS POSSIBLE AS WELL...ESPECIALLY DURING
THE EVENING HOURS TONIGHT PARTICULARLY IN AREAS WHERE THE ROAD IS
CLOSE TO THE WATER.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED AT THE
ATLANTIC BEACHES TODAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING BREAKERS OF 10 FEET OR HIGHER...
HIGH RISK OF RIP CURRENTS... LOCALIZED BEACH EROSION... AND
POSSIBLE MINOR COASTAL FLOODING.

$$

FLZ172-173-261200-
/O.CON.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
749 PM EDT THU SEP 25 2008

...MINOR BEACH EROSION AND COASTAL FLOODING POSSIBLE WITH HIGH
RISK OF RIP CURRENTS THROUGH TONIGHT...

A LONG PERIOD NORTH TO NORTHEAST SWELL TO ABOUT 4 TO 5 FEET IS
EXPECTED TONIGHT. THIS WILL CREATE SURF CONDITIONS AT THE BEACHES
OF BROWARD AND MIAMI DADE COUNTIES CAPABLE OF PRODUCING A HIGH
RISK OF RIP CURRENTS AND MINOR BEACH EROSION. SOME MINOR COASTAL
FLOODING IS ALSO LIKELY IN NORMALLY VULNERABLE LOCATIONS.

A REPORT WAS RECEIVED OF SEA WATER COMING OVER THE SEA WALL AT
HOLLYWOOD BEACH JUST AFTER HIGH TIDE WHICH WAS AROUND 635 PM.
OTHER AREAS EXPECTED TO HAVE SIMILAR PROBLEMS WILL BE FORT
LAUDERDALE BEACH, HALLANDALE AND GOLDEN BEACH TO MIAMI BEACH.
AS LOW TIDE APPROACHES LATER TONIGHT, CONDITIONS WILL IMPROVE
SOMEWHAT.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED TODAY.

$$
000 
WHUS42 KMFL 261158
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
758 AM EDT FRI SEP 26 2008

...SURF AND SWELLS CONTINUE TO LESSEN ACROSS THE ATLANTIC COAST...

FLZ168-261300-
/O.EXP.KMFL.SU.Y.0002.000000T0000Z-080926T1200Z/
COASTAL PALM BEACH-
758 AM EDT FRI SEP 26 2008

...HIGH SURF ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE HIGH SURF ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. 

BUOY AND LOCAL OBSERVATIONS INDICATE THAT SEAS CONTINUE TO
DIMINISH ACROSS THE LOCAL AREA. ALTHOUGH OVERALL TIDE HEIGHTS
REMAIN ABOVE NORMAL...DECREASING SWELLS WILL LIMIT FURTHER BEACH
EROSION AND COASTAL FLOODING CONCERNS.

$$

FLZ172-173-261300-
/O.EXP.KMFL.CF.S.0004.000000T0000Z-080926T1200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
758 AM EDT FRI SEP 26 2008

...TIDAL HEIGHTS TO REMAIN SLIGHTLY ABOVE NORMAL BUT SWELLS DECREASING...

TIDES WILL REMAIN SLIGHTLY ABOVE NORMAL HEIGHTS TODAY BUT SWELLS
HAVE BEEN RAPIDLY DECREASING. AS A RESULT...FURTHER BEACH EROSION
AND COASTAL FLOODING CONCERNS SHOULD BE MINIMAL.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Sep 24, 3:50 AM EDT, 9 minutes earlier.

Area forecast discussion, Sep 24, 3:50 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
350 AM EDT WED SEP 24 2008

CURRENTLY...THE SURFACE TROUGH HAS MOVED INTO THE FLA STRAITS AND A
WEAK FRONTAL BOUNDARY IS NEAR LAKE OKEECHOBEE. BOTH BOUNDARIES MOV
-ING S WITH A NE WIND MOVING SCATTERED SHOWERS SW THROUGH THE ATLC
WATERS AND ONSHORE WITH THE SHOWERS DISSIPATING WELL INLAND FROM THE
COAST.

DISCUSSION...UPPER LOW HAS CLOSED OFF OVER THE ATLC JUST E OF THE
COASTAL CAROLINAS. THE SYSTEM WILL MOVE ONSHORE INTO THE SE U.S.
TOMORROW BEFORE GRADUALLY WEAKENING AND MOVING NE THIS WEEKEND. THE
SURFACE LOW ASSOCIATED WITH THE UPPER LOW WILL REMAIN OFF OF THE SE
U.S. COAST TODAY AND MOST OF THU BEFORE MOVING ONSHORE. THE DISTUR
-BANCE OVER HISPANIOLA WILL MOVE NORTHWARD...STRENGTHEN AND ABSORB
THE SURFACE LOW OVER THE SE U.S. THE ATLC SUBTROPICAL RIDGE SE OF
THE AREA WILL BUILD BACK TOWARD S FLA OVER THE WEEKEND AND INTO NEXT
WEEK.

SHORT TERM...TODAY THROUGH FRIDAY...UPPER TROUGH AXIS HAS MOVED E OF
THE FLA PENINSULA AND SUBSIDENT DRY AIR ALOFT IS BEING PULLED SOUTH
-WARD OVER THE FLA PENINSULA. WINDS WILL BE PERSISTENT NE AND THE
CHANCES OF RAIN WILL BE MINIMAL...AFFECTING MAINLY THE ATLC AND
ADJACENT E COAST ZONES TODAY THROUGH THU WITH SOME SHOWERS WITH
POSSIBLY FRI NIL PRECIPITATION ALL AREAS. MAX TEMPS A LITTLE COOLER
E COAST ZONES BUT NEARING NORMS ON THE W. WITH THE WEAK FRONTAL
BOUNDARY MOVING THROUGH TODAY...MIN TEMPS MAY FALL NEAR NORMS FOR
THE COASTAL COMMUNITIES BUT THE INTERIOR MAY SEE THE MID TO UPPER
60S FOR THU/FRI MORNINGS.

&&
.EXTENDED...SAT THROUGH TUE...AS THE ATLC SUBTROPICAL RIDGE BUILDS
NW...DEEP-LAYER MOISTURE BEGINS TO MOVE BACK TOWARD S FLA. SOME E
COAST SHOWERS MAY OCCUR ALONG THE ATLC COAST FRI NIGHT ON THE EAST
-ERLY FLOW WITH INCREASED CHANCES OF RAIN ACROSS S FLA BEGINNING SAT
INTO NEXT WEEK. DEEPER MOISTURE AND LESS STABILITY ALOFT LEAD TO
INCREASED CHANCES OF THUNDER MON AND TUE.

&&
.MARINE...NORTHERLY WINDS REACHING CAUTION CRITERIA OVER LAKE OKEE
...ATLC AND OUTER GULF WATERS TODAY AND INTO TONIGHT. IN THE GULF
STREAM...SEAS HAVE INCREASED ABOVE SMALL CRAFT ADVISORY CRITERIA DUE
TO THE WINDS BUT ALSO DUE TO A NE SWELL GENERATED BY THE STRONG LOW
PRESSURE OFF OF THE SE U.S. COAST. THIS SWELL WILL REACH 3 TO 5 FEET
OFF OF PALM BEACH TODAY AND 1 TO 3 FEET ELSEWHERE. THE SWELL WILL
CONTINUE TO INCREASE TO 6 TO 8 FEET OFF OF PALM BEACH AND 3 TO 5
FEET ELSEWHERE TONIGHT INTO THU. MARINE CONDITIONS DETERIORATING
FOR MARINERS BUT FOR BEACH GOERS AS WELL. A HIGH RISK OF RIP
CURRENTS WILL OCCUR TODAY THROUGH THU AT THE ATLC BEACHES AND WITH
THE INCREASED SWELLS/WINDS WAVES...BREAKERS UP TO 10 FEET WILL BE
POSSIBLE...ESPECIALLY ALONG THE PALM BEACH COAST. A HIGH SURF
ADVISORY WILL BE ISSUED FOR PALM BEACH COUNTY WHICH MAY BE EXPANDED
TO INCLUDE BROWARD AND MIAMI-DADE COUNTIES...PENDING HOW THE SWELLS
ACTUALLY DEVELOP.

&&
FIRE WEATHER...LOWER DEWPOINTS EXPECTED THU AND WITH MINIMUM RH
VALUES DROPPING INTO THE 40S IN GLADES AND POSSIBLY HENDRY
COUNTIES.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  86  73  86  71 / 20 20 10 10
FORT LAUDERDALE  87  76  86  75 / 20 20 10 10
MIAMI            88  75  87  74 / 20 20 10 10
NAPLES           89  72  87  70 / 10  0 10  0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY COASTAL PALM BEACH COUNTY TODAY THROUGH 8 AM
FRIDAY.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TODAY TO 8
     AM EDT FRIDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&

LONG TERM...15/JR
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Sep 23, 10:29 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1029 PM EDT TUE SEP 23 2008

FLZ063-066>075-168-172>174-241200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1029 PM EDT TUE SEP 23 2008

...ISOLATED STORMS ATLANTIC WATERS TONIGHT...
...SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES TONIGHT...
...POSSIBLE BEACH EROSION ATLANTIC BEACHES LATE WEDNESDAY NIGHT AND THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS OVERNIGHT. THE PRIMARY IMPACTS FROM THE STORMS
WILL BE LIGHTNING STRIKES, GUSTY WINDS, LOCALLY HEAVY
RAINFALL, AND ROUGH SEAS. IF YOU SEE LIGHTNING OR HEAR THUNDER,
MOVE INSIDE UNTIL THE STORMS HAVE PASSED BY.

WAVES: NORTHEAST SWELLS OF 2 FEET WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS OF SOUTH FLORIDA TONIGHT ALONG WITH NORTHEAST
WINDS OF 15 KNOTS. THIS WILL ALLOW FOR THE GULF STREAM SEAS TO BE
5 TO 7 FEET TONIGHT.

RIP CURRENTS: A GENERALLY NORTHEAST FLOW AROUND 10 MPH WILL KEEP
A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WEAK TROUGH IS EXPECTED TO MOVE THROUGH SOUTH FLORIDA AND THE
COASTAL WATERS TONIGHT. NORTHERLY WINDS AT 10 TO SOMETIMES NEAR
20 KNOTS IS EXPECTED TO OCCUR ACROSS THE COASTAL WATERS WEDNESDAY
THROUGH FRIDAY BEHIND THE TROUGH. THIS WILL INCREASE WIND WAVE
HEIGHTS IN THE GULF STREAM STARTING WEDNESDAY MORNING AND REMAIN
ELEVATED INTO FRIDAY. ADDITIONALLY A SWELL WILL PROPAGATE INTO THE
COASTAL ATLANTIC WATERS WEDNESDAY THROUGH THE FIRST HALF OF THE
COMING WEEKEND. COMBINED WAVE HEIGHTS IN THE GULF STREAM MAY REACH
7 FEET BY EARLY WEDNESDAY MORNING AND RANGE FROM 10 TO 11 FEET BY
WEDNESDAY EVENING. ALSO AS SWELLS PROPAGATE INTO THE COASTAL
WATERS AND ONTO THE ATLANTIC COAST MINOR BEACH EROSION MAY OCCUR
ESPECIALLY FROM EARLY THURSDAY INTO LATE FRIDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 5:18 AM EDTMarine Weather StatementMFL17 hr
Sep 24, 9:27 AM EDTSpecial Marine WarningMFL33 min
Sep 24, 10:40 AM EDTSmall Craft AdvisoryMFL17 hr
Sep 24, 11:48 AM EDTSpecial Marine WarningMFL27 min

Nearby

High Surf Advisories in Florida, 2008Every high surf advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.